A new approach to classification

Walker, Stephen G. and Fuentes-Garcia, Ruth (2010) A new approach to classification. Journal of Applied Statistics, 37 (1). pp. 137-146. ISSN 0266-4763. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1080/02664760802698987

Abstract

Clustering is a common and important issue, and finite mixture models based on the normal distribution are frequently used to address the problem. In this article, we consider a classification model and build a mixture model around it. A good assessment of the allocation of observations and number of clusters is easily obtained from this approach.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Stephen Walker
Date Deposited: 29 Jun 2011 13:37
Last Modified: 25 Jun 2014 10:50
Resource URI: https://kar.kent.ac.uk/id/eprint/23908 (The current URI for this page, for reference purposes)
  • Depositors only (login required):